MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012274-30
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 10/23/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.B2: date is estimated.
 
Event or Problem Description
It was reported that the procedure was performed in the left anterior descending (lad) artery.The 3.0x30mm trek balloon dilatation catheter (bdc) ruptured and a piece of the balloon broke off.The patient went to the operating room emergently for open heart surgery.Initial surgery had no issues but had complications while in the intensive care unit and required more procedures before passing away during the hospital stay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported balloon rupture could not be determined; however, the reported separation, surgical intervention, hospitalization, and delay to treatment/therapy appear to be related to circumstances of the procedure.Balloon material ruptures can be affected by numerous factors including, but not limited to, balloon damage during processing of the balloon material, materials, inflation technique, and interactions with other devices or lesion calcification.In this case, a conclusive cause for the reported balloon rupture could not be determined since the device was not returned for analysis and limited information was provided.The balloon rupture likely did not allow the balloon to refold properly resulting in the material interacting with the patient anatomy and/or accessory device and subsequently lead to the reported separation during manipulation.Additionally, a conclusive cause for the reported patient effect(s) of unspecified heart problem and death and the relationship to the product, if any, cannot be determined.A medical review was conducted by an abbott vascular clinical specialist (referenced in (b)(6)).This was a case to treat a patient who presented with left anterior descending (lad) disease.Additional patient information, health history, and procedure images were requested but not provided.The case was intended to treat lad disease.A 3.0x30mm trek balloon dilatation catheter (bdc) reportedly ruptures intra-procedurally which necessitated emergent surgical intervention.The surgery was completed successfully, and the patient transferred to intensive care unit (icu) for post-procedure care.However, the patient expired during the hospital stay.Based on the information provided, the cause of death cannot be attributed to the use of the trek bdc.While the device malfunction contributed to the need for emergency surgery, there is insufficient information to establish a direct or indirect casual relationship between the device and fatal outcome.However, it is reasonable to state that the trek bdc may have contributed to the patient¿s adverse event which led to emergent surgery.Further determination of causation would require additional clinical information, including postoperative care details and cause-of-death reporting.The reported patient effects of unspecified heart problem and death are listed in the instruction for use (ifu), trek/mini trek rx, cf/fda/mdr as known patient effects.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24251849
Report Number2024168-2026-00473
Device Sequence Number18224548
Product Code LOX
UDI-Device Identifier08717648138461
UDI-Public(01)08717648138461(17)280630(10)50730G1
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012274-30
Device Catalogue Number1012274-30
Device Lot Number50730G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown